Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS Charleston, WV

May 27, 2012Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 27, 2012, 4:13 PM EDT for Pocahontas County, Randolph County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 4:13 PM EDT (20:13 UTC)
Expired
May 27, 2012, 4:45 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 166 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:37 PM EDTHAIL 1Huttonsville, WVPUBLIC REPORTED HAILL FROM THE SIZE OF A QUARTER TO GOLF BALL SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS51 KRLX 272013
SVRRLX
WVC075-083-272045-
/O.NEW.KRLX.SV.W.0059.120527T2013Z-120527T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CASS SCENIC RAILROAD...
  CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED13 MILES 
NORTH OF CASS SCENIC RAILROAD...AND NEARLY STATIONARY.  THE STORM 
WILL ALSO PRODUCE HEAVY RAINFALL.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHEAT
  BRIDGE...BARTOW...BOYER AND DURBIN..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3842 7996 3870 8005 3879 7977 3855 7965
      3852 7965
TIME...MOT...LOC 2012Z 359DEG 5KT 3864 7991

$$

12
2 follow-up statements
363 
WWUS51 KRLX 272030
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT SUN MAY 27 2012

WVC075-083-272045-
/O.CON.KRLX.SV.W.0059.000000T0000Z-120527T2045Z/
POCAHONTAS WV-RANDOLPH WV-
430 PM EDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHEAT BRIDGE...OR 15 MILES NORTH OF CASS SCENIC
RAILROAD...MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUTTONSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY RAIN AND 
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 7996 3870 8005 3879 7977 3855 7965
      3852 7965
TIME...MOT...LOC 2029Z 167DEG 4KT 3866 7992

$$

12
360 
WWUS51 KRLX 272044
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
444 PM EDT SUN MAY 27 2012

WVC075-083-272052-
/O.EXP.KRLX.SV.W.0059.000000T0000Z-120527T2045Z/
POCAHONTAS WV-RANDOLPH WV-
444 PM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 445 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 7996 3870 8005 3879 7977 3855 7965
      3852 7965
TIME...MOT...LOC 2042Z 167DEG 4KT 3867 7992

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:45 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 27, 1:45 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
145 PM EDT SUN MAY 27 2012

.SYNOPSIS...
WEAK FRONT JUST NORTH OF THE AREA MOVES NORTH AS A WARM FRONT THIS
AFTERNOON. HIGH PRESSURE CONTINUES TO BRINGS SUMMER LIKE WEATHER FOR
MEMORIAL DAY. COLD FRONT BRINGS SHOWERS AND STORMS TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
SAME STORY DIFFERENT DAY...CONVECTION IS DEVELOPING ACROSS THE
HIGHER TERRAIN OF WV BUT SO FAR HAS STRUGGLED TO MAINTAIN ITSELF.
THE WEAK BOUNDARY THAT HAS BEEN STALLED NORTH OF OUR CWA IS STARTING
TO PUSH BACK NORTH AS A WARM FRONT...AND MAY BE ABLE TO FIRE SOME
CONVECTION CLOSE TO OUR VERY NORTHERN ZONES BUT UNCERTAIN IF THEY
WILL ACTUALLY MAKE IT INTO OUR FORECAST AREA OR NOT. DO HAVE SLIGHT
CHANCE POPS WEST TO ABOUT THE OHIO RIVER RIGHT ALONG OUR NORTHERN
CWA BORDER. THERE IS PLENTY OF INSTABILITY...BUT SHEAR IS FAIRLY
WEAK. IF CONVECTION DOES IMPACT THIS AREA...COULD GET SOME SMALL
HAIL AND GUSTY WINDS...BUT NOT ANYTHING WIDESPREAD. JUST LIKE THE
LAST FEW DAYS...CONVECTION SHOULD BE DIURNAL AN BEGIN FADING OFF
AFTER 00Z. EXPECT A DRY NIGHT...AT LEAST IN TERMS OF PRECIP...WITH
POPS INCREASING AGAIN ON MONDAY IN ANOTHER RELATIVELY UNSTABLE BUT
LOW SHEAR DAY. NAM DOES INDICATE A LITTLE SURFACE
CONVERGENCE...MAYBE ALONG AN OUTFLOW BOUNDARY FROM CONVECTIVE
COMPLEX FARTHER OF TO THE NORTHWEST TONIGHT. SO WILL HAVE TO WATCH
FOR INDICATIONS OF THIS WHICH COULD LEAD TO MORE COVERAGE.

WILL SEE ANOTHER MILD NIGHT TONIGHT...WITH DEWPOINTS IN THE 60S.
STAYED ON THE HIGH SIDE OF GUIDANCE FOR DEWPOINTS AS IT SEEMS MOS
NUMBERS HAVE BEEN A BIT LOW THE LAST FEW DAYS. MEMORIAL DAY WILL BE
ANOTHER HOT ONE AS AFTERNOON TEMPS CLIMB INTO THE 90S ACROSS THE
LOWLANDS AND UPPER 70S AND 80S IN THE MOUNTAINS. ACCORDING TO THE
NAM...WARMEST 850S TODAY ARE ACROSS SE OHIO AND THE TRI-STATE
AREA...WHICH WILL SHIFT TO SOUTHERN WEST VIRGINIA INTO VIRGINIA
TOMORROW. SO HAVE HIGHS FOR MONDAY A BIT COOLER IN SE OHIO THAN FOR
TODAY...BUT A BIT WARMER DOWN INTO THE COAL FIELDS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
THE NAM/GFS/CMC-REGIONAL AND THE PREVIOUS SREF SUGGESTED AFTERNOON
CONVECTION DEVELOPING ALONG THE EASTERN MOUNTAINS...AND AHEAD OF AN
APPROACHING COLD FRONT OVER PORTIONS OF SOUTHEAST OH LATE MONDAY.
EXPECT FEW OUTFLOW BOUNDARIES ENTERING SOUTHEAST OH MONDAY
AFTERNOON...WITH DEWPOINTS IN THE UPPER 60S AHEAD OF THE
FRONT...HAVE INTRODUCED CHANCE POPS ACCORDINGLY. AFTERNOON
CONVECTION SHOULD DECREASE BY SUNSET MONDAY EVENING.

STRONGER CONVECTION ASSOCIATED WITH THE COLD FRONT ITSELF WILL IS
EXPECTED TO REACH THE OH RIVER TUESDAY AFTERNOON. INCREASED POPS TO
HIGH LIKELY CLOSER TO SREF/NAM MODELS.

MINOR TEMPERATURE CHANGES NOTED. BLENDED ONCE AGAIN BIAS CORRECTED
VERSIONS OF SREF/GMOS THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE PATTERN CHANGE TO COOLER THAN NORMAL TEMPERATURES STILL APPEAR
LIKELY AS WE END THE MONTH OF MAY AND FLIP THE CALENDAR TO JUNE.

EVEN THOUGH THE FIRST FRONT IS WEAKENING...THERE APPEARS ENOUGH 850
TO 700 MB FLOW TO BRING LOWER POPS EAST FASTER BY WEDNESDAY.  SO WAS
A BIT FASTER LOWERING POPS OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY
MORNING. TRIED TO KEEP MOST AREAS DRY ON WEDNESDAY.

THE BROAD MID LEVEL TROF DEVELOPING OVER THE GREAT LAKES AND MIDWEST
BY DAY 6 AND 7...MAKES IT HARD TO PINPOINT TIMING OF HIGHER POPS AT
THE END OF THE WEEK.  HAVE POPS INCREASING BY THURSDAY NIGHT AND
LINGER INTO FRIDAY EVENING.  EVENTUALLY WE MAY BE ABLE TO SHORTEN
THE DURATION.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
CONVECTION ONCE AGAIN DEVELOPING OVER THE NORTHERN MOUNTAINS. VFR
EXPECTED THROUGH THE EVENING...HOWEVER MVFR POSSIBLE IN AND AROUND
THE STRONGER CELLS. OVERALL PATTERN NOT MUCH DIFFERENT THAN LAST
NIGHT...SO USED OBS FROM LAST NIGHT AS A BASIS FOR ADDING FOG
TONIGHT. AGAIN...EXPECT HAZE TO LINGER INTO MID MORNING..BUT
GENERALLY VFR FOR MONDAY AFTER THE FOG DISSIPATES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: HIGH

ALTERNATE SCENARIOS: TIMING AND DENSITY OF FOG/REDUCED VIS OVERNIGHT
INTO MONDAY MORNING MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  L    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/TRM/MZ
NEAR TERM...MZ
SHORT TERM...ARJ
LONG TERM...KTB
AVIATION...MZ
Hazardous weather outlook, May 27, 3:39 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
339 AM EDT SUN MAY 27 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-280745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
339 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 12:34 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1234 PM EDT SUN MAY 27 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-271930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON
1234 PM EDT SUN MAY 27 2012

USE COMMON SENSE...AND BE EXTRA CAUTIOUS IN THE HEAT OF THIS
AFTERNOON AND EARLY THIS EVENING.

LIMIT STRENUOUS ACTIVITIES...AVOID PROLONGED WORK OR EXERCISE IN
THE SUN...OR IN POORLY VENTILATED AREAS.

STAY HYDRATED...DRINK PLENTY OF NON ALCOHOLIC BEVERAGES. TAKE BREAKS
IN THE SHADE OR IN AN AIR CONDITIONED BUILDING...AND USE SUNBLOCK
LOTION. MAKE SURE YOUR PETS AND LIVESTOCK HAVE ACCESS TO SHADE
AND FRESH WATER TOO.

THE VERY YOUNG AND THE ELDERLY ARE MOST VULNERABLE TO THE HEAT.

ALSO...NEVER LEAVE CHILDREN OR PETS IN AN UNATTENDED CLOSED VEHICLE.

KTB
Special weather statement, May 27, 2:49 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT SUN MAY 27 2012

WVZ038-046-047-271915-
POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
249 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POCAHONTAS...EAST
CENTRAL WEBSTER AND SOUTHWESTERN RANDOLPH COUNTIES...

AT 243 PM EDT...A STRONG SLOW MOVING THUNDERSTORM WAS LOCATED 13
MILES EAST OF WEBSTER SPRINGS...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR BERGOO AROUND 320 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8012 3840 8039 3865 8027 3860 8005

12
Special weather statement, May 27, 3:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SUN MAY 27 2012

WVZ046-047-271930-
POCAHONTAS WV-RANDOLPH WV-
300 PM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN RANDOLPH AND NORTHEASTERN
POCAHONTAS COUNTIES...

AT 254 PM EDT...STRONG THUNDERSTORMS WERE NEARLY STATIONARY ALONG A
LINE FROM 20 MILES SOUTH OF BAYARD TO 16 MILES SOUTHEAST OF ELKINS
TO 13 MILES NORTHEAST OF CASS SCENIC RAILROAD.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR CHEAT BRIDGE AROUND 310 PM AND DRYFORK
AROUND 330 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
      3884 7953 3878 7950 3866 7959 3866 7962
      3861 7962 3840 7985 3863 8000 3901 7961
      3898 7951 3897 7936 3896 7934

12
Special weather statement, May 27, 3:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
314 PM EDT SUN MAY 27 2012

WVZ037-038-046-047-271945-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
314 PM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN NICHOLAS...SOUTHWESTERN
RANDOLPH...WEBSTER AND WESTERN POCAHONTAS COUNTIES...

AT 311 PM EDT...STRONG THUNDERSTORMS WERE NEARLY STATIONARY ALONG A
LINE FROM 14 MILES NORTHWEST OF CASS SCENIC RAILROAD TO 5 MILES
SOUTH OF WEBSTER SPRINGS TO 7 MILES WEST OF RICHWOOD...MOVING
SOUTHWEST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR BERGOO AROUND 350 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8029 3812 8037 3822 8037 3826 8044
      3810 8069 3831 8086 3859 8043 3875 8016
      3874 8013 3877 8011 3840 7985

12
Local storm report, May 27, 3:49 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
349 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             4MI S OF HUTTONSVILLE   38.64N 79.95W
05/27/2012  U1.00 INCH       RANDOLPH           WV   PUBLIC

&&

NNNN
Special weather statement, May 27, 3:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT SUN MAY 27 2012

WVZ037-038-046-047-272015-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
350 PM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN NICHOLAS...POCAHONTAS...
RANDOLPH AND WEBSTER COUNTIES...

AT 346 PM EDT...STRONG THUNDERSTORMS WERE NEARLY STATIONARY ALONG A
LINE FROM 18 MILES SOUTH OF BAYARD TO 14 MILES SOUTH OF ELKINS TO 8
MILES NORTH OF RICHWOOD.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN...UP TO AN INCH PER HOUR...WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR EDRAY AROUND 410 PM AND MONTERVILLE AROUND
420 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
      3884 7953 3878 7950 3866 7960 3807 8030
      3812 8037 3822 8037 3826 8044 3814 8062
      3834 8084 3875 8018 3874 8013 3880 8011
      3909 7978 3904 7977 3896 7935

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:49 PM EDTSpecial Weather StatementRLXWebster26 min
May 27, 3:00 PM EDTSpecial Weather StatementRLXRandolph30 min
May 27, 3:14 PM EDTSpecial Weather StatementRLXNicholas, Pocahontas, Webster31 min
May 27, 3:50 PM EDTSpecial Weather StatementRLXPocahontas, Randolph, Webster25 min
May 27, 4:45 PM EDTSevere Thunderstorm WarningRLXNicholas, Webster30 min
May 27, 5:29 PM EDTSpecial Weather StatementRLXNicholas46 min
May 27, 6:21 PM EDTSpecial Weather StatementRLXClay39 min
May 27, 7:03 PM EDTSpecial Weather StatementRLXKanawha27 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.